New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 1/11/2009 10:42 AM (GMT -7)   
Well it appears I have bin taking zoloft since april without knowing it, because it was under a difirent name called lustral. that explains my wieght gain as some have reported this side-effect here on these forums. the doctor put me on ablify as well, to give me some energy during the day, and another medication to put me to sleep at night so I can organize my sleep a little. I have taken ablify before durring 2006 and it was good for me at the time.


trying2getby
Regular Member


Date Joined Nov 2008
Total Posts : 146
   Posted 1/11/2009 11:13 AM (GMT -7)   
how is the zoloft working for you? have you noticed a difference? how long have you been on the abilify now, has it given you the energy you need?

Mazfire
Veteran Member


Date Joined Oct 2008
Total Posts : 1683
   Posted 1/11/2009 10:44 PM (GMT -7)   

im on 150mgs of Zoloft a day- and it has made me PILE on the weight. its an awful side effect. other than the weight gain, i find it to be pretty good. but the weight thing ends up depressing me even more....

Maz XX


            'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)                  
 
Panic Disorder, Agoraphobia, CFS, Fibromyalgia, Chronic Sinusitis, TMJ disorder, Endometriosis, PCOS, Chronic E.N.T and Upper respiratory tract infections, Reactive Arthritis, GERD,  IBS, Glandular fever, Migraines, Anemia, Chemical/Noise/Light sensitivity, Trichotilomania, PTSD, Seasonal Mood  Disorder, OCD, Benign Vertigo,  Impaired immune system. Tachycardia, tinnitus, low clotting factor= bruising. Tendonitis, Bursitis.
Meds: Zoloft 150mg. Xanax 4mg. Celebrex. Mobic. Panadeine Forte. Digesic. Nexium.
Multiple surgeries- I bear the scars of my poor physical health.
Age:28. First diagnosed at 14. Proud Aussie.
 
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/12/2009 6:56 AM (GMT -7)   

I have never used it.................but I find all the meds I have used this past 3 years have piled on the weight.........the SSNIs and SSRIs.

Kitt


gilly-love
Regular Member


Date Joined Jan 2009
Total Posts : 204
   Posted 1/13/2009 5:01 AM (GMT -7)   
U have to sometimes ask yourself if it is all the meds or the depression itself that adds the pounds...Im not sure. When Im sad i dont exercise and i find comfort food! Who knows. I think they need to make a new one that keeps the weight off!  gillxx


       My Struggles!
- Graves Disease in remission
- Depression on and off medicated
- Wrongly Diagonised Bi polar with meds
- Wrongly Diagonised Borderline Personality Disorder with meds
- Srtuggling with Bulimia
- X Drug Abuse for self medication
- All along a drug induce psycosis
- Recovering from a broken Heart
- Recient Recovering Alcoholic
      I am getting Stronger!
 


awakening
New Member


Date Joined Oct 2008
Total Posts : 9
   Posted 1/13/2009 4:40 PM (GMT -7)   
i was on zoloft for several years and never experienced weight gain..i did begin to notice a loss in sex drive which at first i thought was psychological but ended in fact being the medication. also, my vision was much clearer once i stopped taking it. It does work on depression but oddly enough after years of taking it it seemed to have stopped working like it did before - i dont know if it's because i began taking the generic brand once it became available...if this is the case i feel they should thoroughly test all these generic brands for its effectiveness.

Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 1/13/2009 4:52 PM (GMT -7)   
I'm not sure if my weight gain was because of zoloft or not, I think its more because I'm not active, (i.e. I sleep a lot ).

I think overall zoloft isn't bad, it seems to be better than my previews anti-depressant effexor because effexor caused me reduced sex-drive. but I sleep a lot I don't know if thats because of zoloft or not.

and sofar with abilify I don't feel any extra energy, also the medication thats supposed to put me asleep isn't working either, I take it and I don't even feel sleepy, it's because I sleep durring the day.. well all of the day atctually..


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 1/13/2009 6:17 PM (GMT -7)   
It gets hard when you want to sleep all of the time. I take adderall to keep me awake. It works well for me, though I still don't do a lot, at least I am not in bed sleeping.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 1/13/2009 8:46 PM (GMT -7)   
karen, I talked to my doctor about possibly having fibromyalgia, and told him about adderall but he doesn't think it's the problem... he said abilify should help me with the energy but I have bin taking it for 2 days now and so far no change in my lifestyle. I don't know maybe it needs time though to work effectivly...


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/14/2009 7:14 AM (GMT -7)   

Akram and Karen

My Pdoc about had a stroke when I mentioned Adderall...........you would have thought I asked for  meth or cocaine  smhair

She said she would never give Adderall to anyone who had not had it before  .......... huh????  OK, one of us is not tracking I think perhaps it be her.  :)

Give the Abilify more time Akram as it takes time for the med to get up to a good level to work with your other meds.

Take care
Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 1/14/2009 10:11 AM (GMT -7)   
My doctor wont prescribe it anymore to people that aren't already on it. So it is really becoming a controlled substance. And they are regulating it quite close. I am sorry that you aren't able to get it. It really does help. There are others such as ritalin and provigil. They both work well. Maybe she will try that.

Akram, I think Kitt is right. Give the abilify time to work. When I started it, I had been taking risperdol before it so it was like I was already having something in his system. So it worked fast. I know that this will help you. So don't give up hope.

Best wishes for a wonderful day.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 7:44 AM (GMT -7)
There are a total of 2,734,045 posts in 301,173 threads.
View Active Threads


Who's Online
This forum has 151305 registered members. Please welcome our newest member, walkingdeadgirl.
345 Guest(s), 8 Registered Member(s) are currently online.  Details
Jakona, notsosicklygirl, Sherrine, walkingdeadgirl, Momtogigiandquinn, Myself 09, 1039smooth, goodnurse53


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer